Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 111, NWS Shreveport, LA

April 26, 2016McCurtain County, Oklahoma; Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 2016, 11:38 PM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 11:38 PM CDT (04:38 UTC)
Expired
Apr 27, 2016, 12:30 AM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties McCurtain County, OK, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 151 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 12:05 AM CDTTSTM WND DMG14 Ene Cloudy, OKROOF BLOWN OFF BARN. CHICKEN HOUSE COLLAPSED. NUMEROUS LARGE TREES DOWN.
Apr 27, 12:25 AM CDTTSTM WND DMGHochatown, OKTREES REPORTED DOWN ON STEVENS GAP ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 10:21 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 4.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1971 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

065 
WUUS54 KSHV 270438
SVRSHV
OKC089-TXC387-270530-
/O.NEW.KSHV.SV.W.0111.160427T0438Z-160427T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
  NORTHERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 1230 AM CDT

* AT 1136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT TOWSON...
  OR 16 MILES EAST OF HUGO...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  IDABEL...BROKEN BOW...MANCHESTER...WRIGHT CITY...VALLIANT...MILLERTON...
  HAWORTH...GARVIN...KIOMATIA...RUFE...NEGLEY...OAK HILL...HOLLY CREEK...
  GOLDEN...BETHEL...PICKENS...SHERWOOD...BRYARLY...EAGLETOWN AND
  HOCHATOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THIS LINE OF STORMS HAS PRODUCED
WIDESPREAD WIND DAMAGE ACROSS PARTS OF NORTH TEXAS AND SOUTHEAST
OKLAHOMA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!

&&

LAT...LON 3451 9460 3433 9452 3408 9448 3387 9454
      3372 9466 3370 9531 3388 9531 3388 9528
      3391 9528 3389 9526 3389 9525 3393 9525
      3396 9523 3395 9519 3395 9518 3394 9516
      3424 9515 3425 9505 3450 9505
TIME...MOT...LOC 0436Z 248DEG 49KT 3405 9523 

HAIL...0.75IN
WIND...60MPH
 
$$

19
1 follow-up statement
135 
WWUS54 KSHV 270518
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 AM CDT WED APR 27 2016

OKC089-TXC387-270530-
/O.CON.KSHV.SV.W.0111.000000T0000Z-160427T0530Z/
MCCURTAIN OK-RED RIVER TX-
1218 AM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR MCCURTAIN AND NORTHERN RED RIVER COUNTIES...

AT 1218 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF OCTAVIA TO 8 MILES NORTHWEST OF
BROKEN BOW TO 10 MILES NORTHEAST OF CLARKSVILLE...MOVING EAST
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...MANCHESTER...WRIGHT CITY...VALLIANT...MILLERTON...
HAWORTH...GARVIN...NEGLEY...OAK HILL...HOLLY CREEK...GOLDEN...BETHEL...
PICKENS...SHERWOOD...BRYARLY...EAGLETOWN...HOCHATOWN...GLOVER AND REDLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3451 9460 3433 9452 3408 9448 3387 9454
      3372 9466 3370 9520 3389 9515 3414 9506
      3425 9505 3450 9505
TIME...MOT...LOC 0517Z 248DEG 41KT 3450 9493 3413 9482 3374 9497 

HAIL...<.75IN
WIND...60MPH
 
$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:21 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 26, 11:21 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 PM CDT TUE APR 26 2016

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A NEARLY STATIONARY UPPER LEVEL LOW OVER
EASTERN WYOMING THIS EVENING...WITH A SECONDARY DISTURBANCE
MOVING AROUND THIS LOW AND LIFTING INTO WESTERN KANSAS. THIS
DISTURBANCE IS NEGATIVELY TILTED AND THE TRIGGER FOR THE SEVERE
WEATHER OUTBREAK ACROSS THE SOUTHERN PLAINS TODAY. AT THIS
TIME...RADAR IMAGERY SHOWS THE SOUTHERN END OF THE CONVECTIVE BAND
OVER CENTRAL OKLAHOMA AND TEXAS...AND WILL LIKELY MOVE INTO OUR
EAST TEXAS AND SOUTHERN OKLAHOMA COUNTIES AROUND OR JUST AFTER
MIDNIGHT. SO FAR...THIS LINE OF THUNDERSTORMS HAS PRIMARILY
PRODUCED DAMAGING WINDS AND LARGE HAIL...AND EXPECT THIS TREND
TO CONTINUE THROUGH THE OVERNIGHT HOURS...AS IT SLOWLY MOVES
INTO THE ARKLATEX. CANNOT RULE OUT AN ISOLATED QLCS TORNADO
EMBEDDED IN THIS LINE OF THUNDERSTORMS...BUT THINK THE MAIN THREAT
WILL CONTINUE TO BE WITH THE STRONG WINDS AND LARGE HAIL. THEREFORE...A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS...AND THE MAJORITY OF OUR NORTHWEST
LOUISIANA AND SOUTHWEST ARKANSAS COUNTIES AND PARISHES THROUGH 5
AM. ALTHOUGH THIS LINE OF THUNDERSTORMS MAY BE CAPABLE OF
PRODUCING HEAVY RAIN AT TIMES...HAVE HELD OFF ISSUING A FLASH
FLOOD WATCH GIVEN THAT IT IS MOVING AROUND 25 MPH.

THE FRONT WILL PUSH COMPLETELY PUSH THROUGH THE ARKLATEX DURING
THE MORNING HOURS. HOWEVER...IT APPEARS THE BOUNDARY ITSELF WILL
STALL OVER THE REGION. THEREFORE...IF WE GET ENOUGH CLEARING
BEHIND THE FRONT...WE COULD BE LOOKING AT AROUND OF SEVERE WEATHER
TOMORROW AFTERNOON AND EVENING OVER THE SOUTHEASTERN SECTIONS OF
THE ARKLATEX. HAVE UPDATED THE FORECAST THIS EVENING TO REFLECT
CURRENT THINKING AND ADDED THE SEVERE THUNDERSTORM WATCH.

AFTER THIS EVENT...THE MAIN FORECAST CONCERN WILL BE WITH THE
NEXT UPPER LEVEL LOW TO APPROACH THE REGION ON FRIDAY AND
SATURDAY. SPC IS ALREADY MENTIONING A SEVERE WEATHER RISK FOR THE
ARKLATEX ON SATURDAY...BUT AT THIS POINT IN TIME...MY CONCERN MORE
LIES WITH THE RAINFALL AND FLASH FLOODING POTENTIAL. THE CURRENT
MODELS CONTINUE TO SHOW THE POTENTIAL FOR ANOTHER HEAVY RAIN
EVENT...WITH A BULLSEYE OF OF 3 TO 6 INCHES OVER THE AREA BETWEEN
FRIDAY AND SATURDAY. WILL LIKELY NEED FLASH FLOOD WATCHES FOR THIS
EVENT...BUT DO NOT WANT TO CONFUSE THE ISSUE WITH THE CURRENT
EVENT. PALMER

&&

.PREV DISCUSSION... /ISSUED 942 PM CDT TUE APR 26 2016/
FOR THE 27/00Z TAFS...VFR CONDITIONS TO BEGIN THIS TAF PERIOD BUT
LOW CLOUDS WILL RETURN OVERNIGHT IN ADVANCE OF A STRONG LINE OF
CONVECTION OVER S OK/N TX. THIS LINE SHOULD WEAKEN SLIGHTLY AS IT
SHIFTS FARTHER EAST INTO OUR REGION AFTER MIDNIGHT THROUGH THE WEE
HOURS OF THE MORNING. TSTMS MAY STILL BE SEVERE AS THEY MOVE INTO
OUR E TX TAF SITES VERY NEAR OR SHORTLY AFTER 27/06Z...CONTINUING
EWD INTO TXK/SHV AND EVENTUALLY ELD/MLU LATER IN THE MORNING. MOST
OF THE CONVECTION WILL BE EXITING THE REGION BY AROUND MIDDAY INTO
THE EARLY AFTERNOON WITH IMPROVING CIGS BACK INTO THE VFR CATEGORY
AREA WIDE. GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE TAF PERIOD
AND WILL VEER SLIGHTLY TO THE SW AS THE FRONT APPROACHES BEFORE IT
STALLS OUT LATER ON WEDNESDAY NIGHT. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  86  70  85  66 /  10  80  70  20
MLU  85  69  82  68 /  10  20  80  40
DEQ  83  65  82  59 /  10  90  50  10
TXK  82  68  84  63 /  10  90  70  10
ELD  85  68  81  65 /  10  70  80  20
TYR  85  68  85  64 /  20  90  40  10
GGG  85  68  85  65 /  10  90  60  10
LFK  86  69  84  68 /  10  80  70  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...NONE.

&&

28/19
Hazardous weather outlook, Apr 26, 11:59 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CDT TUE APR 26 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1159 AM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...WITH LOCALLY HEAVY
RAINFALL...WILL BEGIN TO MOVE INTO PORTIONS OF NORTHEAST TEXAS AND
SOUTHEAST OKLAHOMA LATE THIS EVENING WITH THE APPROACH OF A DRY
LINE AND COLD FRONT FROM THE WEST. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS AND POSSIBLY AN
ISOLATED TORNADO...ALTHOUGH STORMS WILL LIKELY WEAKEN JUST
SLIGHTLY AFTER MIDNIGHT AS THEY APPROACH SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
AMOUNTS OF ONE TO THREE INCHES WHICH MAY PRODUCE MINOR AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
WEDNESDAY EVENING AS THUNDERSTORMS REGENERATE WITH DAYTIME
HEATING...MAINLY OVER SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA
ALONG THE COLD FRONT SLOWLY MOVING EAST ACROSS THE REGION. THIS
FRONT WILL RETURN INTO THE AREA BY EARLY FRIDAY...PRODUCING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. POSSIBLE SEVERE
WEATHER ALONG WITH EVEN MORE SIGNIFICANT HEAVY RAINFALL FOR LATE
FRIDAY THROUGH EARLY SUNDAY. THIS WEEKEND RAINFALL WILL LEAD TO
CONCERNS FOR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT AND
WEDNESDAY.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:31 AM CDTSpecial Weather StatementSHVMcCurtain59 min
Apr 26, 11:57 PM CDTSpecial Weather StatementSHVCamp, Franklin, Red River, Titus, Wood63 min
Apr 27, 12:43 AM CDTSevere Thunderstorm WarningSHVCamp, Cherokee, Franklin, Gregg, Morris, Smith and 3 more62 min
Apr 27, 1:37 AM CDTSpecial Weather StatementSHVCass, Marion38 min
Apr 27, 1:46 AM CDTSpecial Weather StatementSHVCherokee, Gregg, Smith59 min
Apr 27, 3:13 AM CDTSpecial Weather StatementSHVHarrison47 min
Apr 27, 3:53 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more37 min
Apr 27, 4:32 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Panola, Rusk, San Augustine, Shelby58 min
Apr 27, 5:31 AM CDTSevere Thunderstorm WarningSHVPanola, Sabine, San Augustine, Shelby59 min
Apr 27, 6:01 AM CDTSpecial Weather StatementSHVSabine29 min
Apr 27, 6:39 AM CDTSevere Thunderstorm WarningSHVSabine, San Augustine66 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.